Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Lung infection, severe stomach and chest pain. Taken antibiotics and buscopan. Advise and treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Firstly I should say that I do have an ongoing problem with a lung infection and am on long term antibiotics. The infection was discovered about 6 months ago along with some diviculitis - the latter was sometimes uncomfortable but not severe. I have not had any pain over the last 6 months with my stomach or chest. In the last 4 weeks I have developed quite severe pain right across my stomach and up the centre part of my chest. I do not have any blood pressure problems or breathing issues nor pain in my arms. I have been to my doctor who just prescribed another short course antibiotic and some buscopan.
Posted Tue, 22 May 2012 in Lung and Chest disorders
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for query
I understand your concern and will try my best to help you.
In order to understand your problem in better way and to narrow down the possibilities in you,I need to ask some additional information from you.
For what purpose you are taking the antibiotics and what are the medicines being taken ?
Since you are a known case of diverticulitis,you can know whether it is a recurrence of diverticulitis pain or not?
Is this pain associated with any diarrhea?
Is any vomiting associated with it?
Does your pain get relieved by Movement of bowel?
Have you been drinking alcohol lately?
Is the pain more on movement of body?
Does eating worsens your pain or gives any relief?
Is there any associated fever or chills?
Is there any associated symptoms of sweating or palpitations ?
Are you having any acidity or heartburns or any regurgitation of acid ?

I am waiting for your reply.
Above answer was peer-reviewed by
Follow-up: Lung infection, severe stomach and chest pain. Taken antibiotics and buscopan. Advise and treatment? 21 hours later
Thanks for reply

The antibiotics are for a microbaterial infection of my right lung - this was discovered by chance during an MRI last XXXXXXX - a recent X-ray suggests that the infection area has reduced but not gone. I am taking Clarithromycin, Ethambutol & Rifamicin. I have been taking these since last XXXXXXX and other than the last 4/5 weeks have not suffered any of my current symptoms. The diviculitis tended to be discomfort but not the type of pain I am suffering now. There is no diarreha, no vomiting, bowel movements don't make the pain any better or worse although I have been passing motions a little more often and there is sometimes a little mucus, is generally well formed. I have not drunk any alchol for years now. Eating makes no difference although movement does tend to make it a little worse and the central chest pain tends to worsen during the day - OTC painkillers have no effect. There is perhaps slighly more flatulence than normal and I do sometimes get a bit hot at night in bed. I am also feeling the cold a little bit more than I used to. There does not seem to be any acidty although the chest pain has some similarity to heartburn but much worse. I can from time to time feel quite shaky. Sometimes the pain in the left hand side of my stomach can be a bit sharp like something has been pulled.
I have no untertaken anything physical taxing or heavy lifting for example.
Answered by Dr. Pavan Kumar Gupta 2 hours later
Your thorough reply suggests that you may be suffering from gastritis as you are complaining of flatulence and heartburns.
However you must get an ultrasound abdomen done to rule out liver or gall bladder problems like inflammation or stones.
You may also get ECG, Liver function tests done too. This is also important as you are on anti tubercular medicines which can derange the liver function.
Consult your doctor for these tests.
Your doctor is right in prescribing BUSCOPAN to you however you may add a proton pump inhibitor like omeprazole 20 mg daily empty stomach in morning for two weeks after consulting your doctor.
Take plenty of water and go for regular walks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor